MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 28MM +4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 28MM +4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 71342804
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case- (b)(4).
 
Event or Problem Description
Original surgery (implantation of a cementless total hip prosthesis) was performed on (b)(6) 2018 to a very heavy patient and the outcome was good.On (b)(6) 2020, the patient reported that a "painless cracking" occurred in the left hip joint.The native radiology showed correct positioning of the metallic prosthesis components without signs of loosening or infection; however, the head of the prosthesis was clearly decentered in the socket.The scintigraphy performed showed no evidence of loosening or infection of the prosthesis.A revision surgery of the left hip joint was performed on (b)(6) 2020.Intraoperatively, there showed advanced destruction of the inlay with corresponding damage to the oxinium ball head.
 
Additional Manufacturer Narrative
H3,h6: the associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device did not confirm the stated failure mode.The device has various scratches on its surface likely from extraction.The clinical/medical evaluation concluded that the medical root cause for the revision was the damaged poly inlay after only 3 years.With the information provided the root cause of the inlay damage cannot be determined.It is unknown if this patient¿s body habitus contributed to the early wear of the inlay.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or some potential probable causes that could contribute to the reported event have been identified as overuse or excessive pressure on the joint, injury, infection and/or patient condition.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.Additional information: d3 and d8/d9 corrected data: b2.

Brand Name
OXINIUM FEM HD 12/14 28MM +4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11123620
Report Number1020279-2021-00121
Device Sequence Number666871
Product Code LZO
UDI-Device Identifier03596010474162
UDI-Public03596010474162
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71342804
Device Catalogue Number71342804
Device Lot Number17FM12528
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2021
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer08/31/2021
Initial Report FDA Received Date01/06/2021
Supplement Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age51 YR